Alert archive / Florida / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 100, NWS Tallahassee, FL

February 7, 20174 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 8:27 PM EST for 4 counties in Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 7, 2017, 8:27 PM EST (01:27 UTC)
Expired
Feb 7, 2017, 9:30 PM EST
In force
63 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dixie County, FL, Lafayette County, FL, Madison County, FL, Taylor County, FL

The radar

The Moody AFB radar (KVAX), 122 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 8:43 PM ESTTSTM WND DMG5 W Grady Co A/P, FLROOF BLOWN OFF OF HOUSE ON HWY 27

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 7, 5:33 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2017-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2017-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS52 KTAE 080127
SVRTAE
FLC029-067-079-123-080230-
/O.NEW.KTAE.SV.W.0100.170208T0127Z-170208T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
827 PM EST TUE FEB 7 2017

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southeastern Madison County in Big Bend of Florida...
  Eastern Taylor County in Big Bend of Florida...
  Lafayette County in Big Bend of Florida...
  Dixie County in Big Bend of Florida...

* Until 930 PM EST

* At 826 PM EST, severe thunderstorms were located 11 miles
  southeast of Perry, moving east at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Lee,
  Horseshoe Beach, Old Town, Smith, Howell Place, Yellow Jacket,
  Townsend, Jena, Tennille, Keaton Beach, Jack Lee Island, Hatch
  Bend, Blue Springs, Salem and Day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2930 8326 2945 8345 2960 8349 2969 8363
      2988 8377 3018 8343 3053 8329 3052 8324
      3039 8317 3025 8325 3011 8323 3008 8307
      2988 8288 2976 8295 2958 8295 2959 8294
      2947 8298 2935 8306 2929 8317
TIME...MOT...LOC 0126Z 269DEG 41KT 2999 8344 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
3 follow-up statements
236 
WWUS52 KTAE 080139
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
839 PM EST TUE FEB 7 2017

FLC079-080149-
/O.CAN.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Madison FL-
839 PM EST TUE FEB 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EST for
Big Bend of Florida.

LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
      2969 8363 2981 8370 3002 8337 3026 8337
      3026 8325 3025 8325 3011 8323 3008 8307
      2988 8288 2976 8295 2961 8297 2958 8294
      2954 8298 2947 8298 2935 8306 2929 8317
TIME...MOT...LOC 0139Z 269DEG 41KT 2999 8327 

$$

FLC029-067-123-080230-
/O.CON.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Taylor FL-Lafayette FL-Dixie FL-
839 PM EST TUE FEB 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR SOUTHEASTERN TAYLOR...LAFAYETTE AND DIXIE COUNTIES...

At 839 PM EST, a severe thunderstorm was located near Mayo, moving
east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Mayo, Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe
Beach, Old Town, Howell Place, Yellow Jacket, Townsend, Jena,
Tennille, Keaton Beach, Blue Springs, Jack Lee Island, Hatch Bend,
Salem, Day, Clara and Fish Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
      2969 8363 2981 8370 3002 8337 3026 8337
      3026 8325 3025 8325 3011 8323 3008 8307
      2988 8288 2976 8295 2961 8297 2958 8294
      2954 8298 2947 8298 2935 8306 2929 8317
TIME...MOT...LOC 0139Z 269DEG 41KT 2999 8327 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
469 
WWUS52 KTAE 080155
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
855 PM EST TUE FEB 7 2017

FLC029-067-123-080230-
/O.CON.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Taylor FL-Lafayette FL-Dixie FL-
855 PM EST TUE FEB 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR SOUTHEASTERN TAYLOR...SOUTHERN LAFAYETTE AND DIXIE COUNTIES...

At 854 PM EST, a severe thunderstorm was located near Ichetucknee
Spring, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Cross City, Steinhatchee, Horseshoe Point, Suwannee, Horseshoe Beach,
Old Town, Guaranto Springs, Howell Place, Yellow Jacket, Jena,
Tennille, Cross City Airport, Hatch Bend, Shamrock, Clara, Fletcher,
Shired Island, Jonesboro, Cooks Hammock and Eugene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
      2969 8363 3008 8307 2992 8292 2989 8292
      2990 8290 2988 8288 2976 8295 2961 8297
      2958 8294 2954 8298 2947 8298 2937 8307
      2935 8306 2932 8312 2932 8314 2929 8317
TIME...MOT...LOC 0154Z 269DEG 41KT 3000 8283 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN
017 
WWUS52 KTAE 080221
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
921 PM EST TUE FEB 7 2017

FLC067-123-080231-
/O.CAN.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Taylor FL-Lafayette FL-
921 PM EST TUE FEB 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR AND
SOUTHERN LAFAYETTE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EST for
Big Bend of Florida.

LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
      2969 8363 2974 8355 2971 8351 2972 8349
      2969 8348 2968 8346 2966 8337 2982 8332
      2982 8293 2963 8297 2958 8294 2954 8298
      2947 8298 2937 8307 2935 8306 2929 8318
TIME...MOT...LOC 0221Z 269DEG 41KT 3000 8248 

$$

FLC029-080230-
/O.CON.KTAE.SV.W.0100.000000T0000Z-170208T0230Z/
Dixie FL-
921 PM EST TUE FEB 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR DIXIE COUNTY...

At 921 PM EST, a severe thunderstorm was located near Groves, or near
Worthington Spring, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Old Town,
Guaranto Springs, Yellow Jacket, Tennille, Cross City Airport,
Shamrock, Clara, Fletcher, Shired Island, Jonesboro, Eugene, Hines
and Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2930 8326 2936 8329 2945 8345 2960 8349
      2969 8363 2974 8355 2971 8351 2972 8349
      2969 8348 2968 8346 2966 8337 2982 8332
      2982 8293 2963 8297 2958 8294 2954 8298
      2947 8298 2937 8307 2935 8306 2929 8318
TIME...MOT...LOC 0221Z 269DEG 41KT 3000 8248 

HAIL...<.75IN
WIND...60MPH
 
$$

30-PULLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 6:46 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 7, 6:46 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
646 PM EST Tue Feb 7 2017

.AVIATION [Through 00Z Thursday]...

Line of strong to severe thunderstorms currently traversing the
middle part of the CWA in N FL and SW GA. Behind it, expansive
area of stratiform precipitation with embedded thunder. The whole
line is moving east at 40 knots. This line will be on top of
TLH/ABY now and VLD in the next hour. Expect rain to persist
through the evening hours. Overnight, degraded vsbys/cigs due to
recent rain and lingering moisture at all terminals. Expect IFR to
LIFR conds overnight. Conds improve by mid morning Wednesday.

&&

.PREV DISCUSSION [327 PM EST]...

.NEAR TERM [Through Tonight]...

Summary: The threat for severe weather will increase this afternoon
through the evening hours. The best chance of seeing any severe
weather is across portions of the Florida panhandle and southeast
Alabama, although isolated severe weather is possible across the
entire area. The main threats are damaging wind gusts and large hail
with localized impacts to trees and power lines, although an
isolated tornado or two cannot be ruled out.

Analysis:  This afternoon's water vapor imagery shows the base of a
vigorous upper level shortwave is now moving through eastern
Louisiana and southern Mississippi. Ahead of it, the environment
has destabilized fairly significantly for this time of year with
SBCAPE values over 1500 j/kg extending well inland into southeast
Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear
values are still fairly low in our area, but shear is higher to the
west across portions of southwest Alabama and southern Mississippi,
and this airmass is forecast to move eastward through the evening
hours. The RAP runs today have remain consistent in showing a
stronger low level jet than the NAM, GFS, or ECMWF, and looking at
the velocities from the KMOB radar, the RAP may be closer to the
truth. Thus, there remains a threat of severe storms across the
entire area through the evening hours. The greatest threat continues
to be across the western half of the area. SPC has extended the
slight risk area eastward a bit compared to this morning's outlook,
which makes sense given the more impressive appearance to the system
than this morning. The CAM guidance continues to suggest a QLCS will
move into the area with some CAMs explicitly showing 50 knot gusts
or higher. Most of the activity should be out of the area by
midnight with the potential for areas of fog to develop in its wake
late tonight.

.SHORT TERM [Wednesday Through Thursday Night]...

Southwesterly flow will continue from Wednesday through Wednesday
night across our area as an upper level trough approaches our area
from the northwest. However, in the wake of the MCS that will
have moved through our area the previous night, a fairly stable
airmass will be in place over inland regions early Wednesday,
resulting in dry conditions during the morning and early afternoon.
Moisture is expected to gradually increase from south to north
during the afternoon and evening hours, with PWAT values
increasing to 1.0-1.5". A cold front will then move across our
area overnight, with best chances of showers and isolated
thunderstorms from Tallahassee east through the FL Big Bend and
south central GA. Cooler and much drier air will move into our
area on Thursday, with clear skies and highs in the mid 60s to
lower 70s. Lows Thursday night will dip into the mid-upper 30s
inland, with 40s along the Gulf Coast.

.LONG TERM [Friday Through Tuesday]...

The upper level trough mentioned in the short term discussion will
move to our east on Friday, and will be replaced by an upper ridge
over the eastern CONUS from the weekend through early next week.
With a broad area of high pressure at the surface, expect dry
conditions to prevail throughout this period. Seasonably cool
conditions on Friday (highs in the 60s, lows in the 40s) will
quickly give way to warmer than normal temperatures through the
weekend and early next week. Highs in the 70s and lows in the 50s
are expected from Saturday through Tuesday.

.MARINE...

A line of thunderstorms, possibly strong to severe, will move
through our marine zones this evening. Strong wind gusts and
frequent lightning will accompany the storms. Otherwise, expect
winds generally around 10 to 15 knots and seas of 2 to 3 feet
through the next few days.

.FIRE WEATHER...

In the wake of showers and isolated thunderstorms Wednesday, much
drier air is expected on Thursday. Strong transport winds will lead
to high dispersions across much of the area. RH values will stay
above the threshold for red flag conditions.

.HYDROLOGY...

Some heavy rain is possible this evening with the thunderstorms,
but storms will likely be moving too quickly to pose a significant
flooding threat. No heavy rain is anticipated from Wednesday
through the next several days.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   59  77  62  70  37 /  90  20  30   0   0
Panama City   64  71  63  67  43 /  80  20  20   0   0
Dothan        59  75  56  64  36 /  80  20  20   0   0
Albany        59  75  58  65  35 /  90  20  30   0   0
Valdosta      58  76  61  70  37 /  90  20  30  10   0
Cross City    60  76  63  74  38 /  80  20  30  10   0
Apalachicola  62  71  63  70  44 /  80  20  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Scholl
MARINE...Lahr
FIRE WEATHER...Scholl
HYDROLOGY...Lahr

In the hours before

Local storm report, Feb 7, 7:47 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
747 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     3 W WOODVILLE           30.31N 84.30W
02/06/2017                   LEON               FL   LAW ENFORCEMENT

            TREE DOWN ACROSS WAKULLA SPRINGS ROAD

&&

RH
Local storm report, Feb 7, 7:55 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     HARTSFIELD              31.22N 83.98W
02/07/2017                   COLQUITT           GA   911 CALL CENTER

            REPORTS OF TREES DOWN ALONG HWY 37

&&

RH
Local storm report, Feb 7, 7:59 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     5 S PELHAM              31.05N 84.15W
02/07/2017                   GRADY              GA   911 CALL CENTER

            REPORTS OF TREES DOWN ALONG HWY 111

&&

RH
Local storm report, Feb 7, 8:04 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 N HOPEFUL             31.19N 84.39W
02/07/2017                   MITCHELL           GA   911 CALL CENTER

            TREES DOWN N OF 311 ON RIVER RD

&&

RH
Local storm report, Feb 7, 8:21 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     NNW CHAIRES CROSSROADS  30.44N 84.12W
02/07/2017                   LEON               FL   911 CALL CENTER

            TREE REPORTED DOWN IN INTERSECTION

&&

RH
Local storm report, Feb 7, 8:22 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 SW TALLAHASSEE COML A 30.43N 84.30W
02/07/2017                   LEON               FL   911 CALL CENTER

            TREE AND POWERLINE REPORTED DOWN

&&

RH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 7:06 PM ESTSpecial Marine WarningTAE24 min
Feb 7, 7:23 PM ESTSevere Thunderstorm WarningTAEJefferson, Lafayette, Madison, Taylor, Wakulla67 min
Feb 7, 7:25 PM ESTSpecial Marine WarningTAE2 hr
Feb 7, 7:27 PM ESTSpecial Marine WarningTAE48 min
Feb 7, 7:28 PM ESTSpecial Marine WarningTAE47 min
Feb 7, 7:37 PM ESTTornado WarningTAETaylor23 min
Feb 7, 7:45 PM ESTTornado WarningTAETaylor30 min
Feb 7, 7:56 PM ESTSpecial Marine WarningTAE94 min
Feb 7, 7:59 PM ESTTornado WarningTAELafayette, Taylor31 min
Feb 7, 8:04 PM ESTSpecial Marine WarningTAE41 min
Feb 7, 8:05 PM ESTSpecial Marine WarningTAE40 min
Feb 7, 8:14 PM ESTTornado WarningTAELafayette, Taylor10 min
Feb 7, 8:40 PM ESTSpecial Marine WarningTAE65 min
Feb 8, 10:37 AM ESTRip Current StatementTAEGulf, Walton11 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.